Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 66, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 27, 2009, 3:07 PM CDT for Jackson County, Trempealeau County, Wisconsin. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 3:07 PM CDT (20:07 UTC)
- Expired
- Jul 27, 2009, 3:40 PM CDT
- In force
- 33 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Jackson County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:20 PM CDT | TSTM WND DMG | 1 E Franklin, WI | TWO TREES WERE BLOWN DOWN ALONG COUNTY RD C |
| Jul 27, 3:20 PM CDT | TSTM WND DMG | E Franklin, WI | TWO TREES WERE BLOWN DOWN ALONG COUNTY RD C |
| Jul 27, 3:25 PM CDT | HAIL 0.75 | Melrose, WI | |
| Jul 27, 3:25 PM CDT | HAIL 1 | 1 N Melrose, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 2:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 272007
SVRARX
WIC053-121-272100-
/O.NEW.KARX.SV.W.0066.090727T2007Z-090727T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
307 PM CDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JACKSON COUNTY IN WEST CENTRAL WISCONSIN...
EAST CENTRAL TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 400 PM CDT
* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HEGG...OR 12 MILES SOUTHEAST OF WHITEHALL...MOVING SOUTHEAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PEACOCK HILL AROUND 320 PM...
NORTH BEND AROUND 325 PM...
MELROSE AND LOST FALLS CAMPGROUND AROUND 330 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
&&
LAT...LON 4416 9090 4415 9095 4413 9097 4407 9098
4408 9115 4409 9118 4409 9119 4410 9120
4424 9128 4434 9113 4416 9084
TIME...MOT...LOC 2008Z 323DEG 23KT 4421 9115
$$
RRS3 follow-up statements
000
WWUS53 KARX 272018
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
318 PM CDT MON JUL 27 2009
WIC121-272028-
/O.CAN.KARX.SV.W.0066.000000T0000Z-090727T2100Z/
TREMPEALEAU WI-
318 PM CDT MON JUL 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TREMPEALEAU
COUNTY IS CANCELLED...
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
LAT...LON 4416 9090 4415 9095 4413 9097 4407 9098
4408 9114 4414 9115 4424 9115 4430 9109
4416 9085
TIME...MOT...LOC 2018Z 312DEG 23KT 4418 9107
$$
WIC053-272100-
/O.CON.KARX.SV.W.0066.000000T0000Z-090727T2100Z/
JACKSON WI-
318 PM CDT MON JUL 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN JACKSON COUNTY...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FRANKLIN...OR 14 MILES SOUTHWEST OF BLACK RIVER FALLS...MOVING
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MELROSE AND LOST FALLS CAMPGROUND AROUND 330 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
&&
LAT...LON 4416 9090 4415 9095 4413 9097 4407 9098
4408 9114 4414 9115 4424 9115 4430 9109
4416 9085
TIME...MOT...LOC 2018Z 312DEG 23KT 4418 9107
$$
RRS000
WWUS53 KARX 272035
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CDT MON JUL 27 2009
WIC053-272100-
/O.CON.KARX.SV.W.0066.000000T0000Z-090727T2100Z/
JACKSON WI-
335 PM CDT MON JUL 27 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN JACKSON COUNTY...
AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR LOST FALLS CAMPGROUND...OR 11 MILES
SOUTHWEST OF BLACK RIVER FALLS...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
&&
LAT...LON 4416 9090 4415 9095 4414 9097 4407 9098
4408 9110 4413 9109 4415 9104 4424 9099
4416 9086
TIME...MOT...LOC 2036Z 305DEG 23KT 4414 9092
$$
RRS000
WWUS53 KARX 272040
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CDT MON JUL 27 2009
WIC053-272050-
/O.CAN.KARX.SV.W.0066.000000T0000Z-090727T2100Z/
JACKSON WI-
340 PM CDT MON JUL 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND
SOUTHWESTERN WISCONSIN.
LAT...LON 4416 9090 4415 9095 4414 9097 4407 9098
4408 9110 4413 9109 4415 9104 4424 9099
4416 9086
TIME...MOT...LOC 2040Z 305DEG 23KT 4412 9089
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 12:12 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 27, 12:12 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1212 PM CDT MON JUL 27 2009 .UPDATE...THIS AFTERNOON A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. THE 27.12Z MODELS CONTINUE TO SUGGEST THAT THE STRONGEST SHEAR REMAINS IN THE 0-3 KM LAYER /25-35 KNOTS/. THERE WAS SMALLER AREAS OF DEEPER 0-6 KM SHEAR APPROACHING 45 KNOTS MAINLY ALONG THE FRONT IN THE 27.12Z MESO MODELS. IN ADDITION... THE 27.16Z SPC EFFECTIVE BULK SHEAR ALREADY OVER 40 KNOTS IN WABASHA AND OLMSTED COUNTIES IN SOUTHEAST MINNESOTA...AND TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN. THE MAIN SEVERE WEATHER THREATS LOOK TO BE LARGE HAIL AND DAMAGING WINDS BETWEEN 2 PM AND 8 PM IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND WESTERN WISCONSIN BETWEEN 4 PM AND 9 PM. IF THIS DEEP SHEAR DOES HAPPEN TO DEVELOP AND MAINTAINS ITSELF INTO NORTHEAST IOWA AND SOUTHWEST WISCONSIN...THERE WILL BE THE POTENTIAL OF AN ISOLATED TORNADO. && .PREV DISCUSSION... /ISSUED 235 AM CDT MON JUL 27 2009/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FORECAST FOCUS IS ON THE PCPN CHANCES FOR THE NEXT FEW DAYS...STARTING WITH A THREAT FOR SEVERE THUNDERSTORMS TODAY. THE 500 MB TROUGH REMAINS PLANTED OVER SOUTHERN CANADA...WITH A CLOSED LOW AND VARIOUS PARCELS OF SHORTWAVE ENERGY MAKING THEIR WAY THROUGH THE TROUGH...AND ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. THIS LOOKS TO BE THE CASE THROUGH THE UPCOMING WEEKEND. FIRST...FOR TODAY LATEST RADAR IMAGERY INDICATED A CLUSTER OF SHOWERS/STORMS MOVING SOUTHEAST ACROSS CENTRAL MN. THIS ACTIVITY WAS ASSOCIATED WITH A RIPPLE IN THE UPPER LEVEL FLOW...SOME ISENTROPIC UPGLIDE AND LOW LEVEL WARM AIR ADVECTION...AND A WEAK BRANCH OF THE LOW LEVEL JET/MOISTURE TRANSPORT. HIGH REZ SHORT TERM MODELS CAPTURE THIS WELL //ARW4...NMM4...SPCWRF...ARXWRF//...AND BRING THIS PCPN ACROSS AT LEAST THE NORTHERN 1/2 OF THE FORECAST AREA THIS MORNING. SOME OF THE MODELS HINT AT A DIMINISHING TREND BETWEEN 15-18Z...AS IT MOVES FARTHER INTO WI. NOT CONFIDENT IN THIS AS LATEST RUC SOLUTION STILL BRINGS THE LOW LEVEL JET INTO WESTERN WI. FOR THIS AFTERNOON...A COLD FRONT WILL SLIDE ACROSS THE REGION...RUNNING FROM NORTHEAST WI INTO CENTRAL IA BY 00Z TONIGHT. THE LOW LEVEL JET/MOISTURE TRANSPORT ARE EXPECTED TO INCREASE AHEAD OF THE FRONT...AND WHILE GFS/NAM SFC DEWPOINTS ARE LIKELY TOO WARM...SBCAPES OF 2000 J/KG APPEAR LIKELY. THE DEEPER WIND SHEAR WILL BE POST FRONT...BUT 20-25 KTS PROGGED IN THE 0-3 KM LAYER ALONG AND AHEAD OF IT. A LOT OF THIS IN THE 0-1 KM LAYER...15-20 KTS BY 00Z. SIG TOR PARAMETER HIGH AS A RESULT. THE HIGH REZ MESO MODELS DEVELOP CONVECTION AHEAD OF THE FRONT EARLY THIS AFTERNOON...ENHANCING IT OVER NORTHEAST IA/SOUTHWEST WI AS IT TAPS INTO THE HIGHER INSTABILITY. THERE WILL BE A SEVERE WEATHER THREAT TODAY...MOSTLY FROM EARLY/MID AFTERNOON INTO EARLY EVENING. FEEL THE BETTER SEVERE THREAT WILL BE FROM WESTERN/CENTRAL WI INTO NORTHEAST IA. LARGE HAIL PROBABLY THE MAIN THREAT...WITH DAMAGING WINDS AND EVEN AN ISOLATED TORNADO ALSO POSSIBLE. THERE IS A CAVEAT TO ALL THIS...AND THAT WOULD BE THE STABILIZING IMPACT FROM THE MORNING CONVECTION. THERE WILL BE SOME SBCIN TO BATTLE. GOING TO TREND THE FORECAST TOWARD INSTABILITY RE-ESTABLISHING ITSELF ACROSS THE NORTHERN 1/2 OF THE AREA...WITH CLEANER AIR/MORE INSTABILITY TO THE SOUTH. ANY CIN WOULD BE A FACTOR FOR WIND/TOR POTENTIAL...AND THIS WILL HAVE TO BE MONITORED IF STRONG/SEVERE STORMS DEVELOP LATER TODAY. ON TUESDAY...REMNANTS OF THE FRONT LOOK TO HANG WEST-EAST ACROSS SOUTHERN IA/NORTHERN ILL. A PUSH OF A BRANCH OF THE LOW LEVEL JET/MOISTURE TRANSPORT INTO THIS BOUNDARY SHOULD LEAD TO SOME SHOWER/STORM PRODUCTION. CURRENTLY...THIS SHOULD STAY SOUTH OF MOST OF THE FORECAST AREA...WITH JUST SMALL CHANCES ACROSS NORTHEAST IA/SOUTHWEST WI. FARTHER NORTH...A SPOKE OF SHORTWAVE ENERGY WILL BE ROTATING AROUND THE CLOSED UPPER LEVEL LOW...SLIDING ACROSS NORTHERN PARTS OF THE REGION. AT THE SFC...A TROUGH WILL REFLECT THE UPPER LEVEL ENERGY...WITH THE ADDED INFLUENCE OF ANOTHER LOW LEVEL JET. SOME SHOWERS AND A FEW THUNDERSTORMS SHOULD DEVELOP IN RESPONSE TO THIS FORCING...BUT IN THIS CASE...LIKELY STAYS NORTH OF THE LOCAL AREA. WED NIGHT...ANOTHER SHORTWAVE TROUGH WILL SWING THOUGH THE NORTHERN PLAINS...PUSHING OVER THE UPPER MISSISSIPPI RIVER VALLEY 12Z THU. SOME INFLUENCE FROM A LOW LEVEL JET INTO THIS FEATURE...ALTHOUGH THE LOW LEVEL MOISTURE TRANSPORT ISN/T OVERLY STRONG...AND LACKING A FEED INTO GULF MOISTURE. THE LEFT EXIT REGION OF A CURVED UPPER LEVEL JET SHOULD ENHANCE THE LIFT WITH THIS FEATURE...AND EXPECT SOME SORT OF MCS TO RESULT OVER THE NORTHERN PLAINS/WESTERN MN...MOVING ACROSS THE FORECAST AREA OVERNIGHT WED/THU MORNING. LONG TERM...THURSDAY THROUGH SUNDAY QUASI-OMEGA BLOCK ANCHORED OVER THE WEST COAST LOOKS TO KEEP THE REGION UNDER A NORTHWEST //AND FAIRLY ACTIVE// FLOW THROUGH THE 240 HOURS OF THE GFS/ECMWF SOLUTIONS...WHICH WOULD TAKE US INTO WED OF NEXT WEEK. THIS WOULD CONTINUE THE PATTERN THE UPPER MISSISSIPPI RIVER VALLEY HAS BEEN SUBJECTED TO FOR THE PAST WEEK OR TWO...WITH GENERALLY COOLER THAN NORMAL CONDITIONS. WHAT THIS PATTERN HAS ALSO DONE IS KEEP THE REGION OUT OF THE DEEPER...MORE SIGNIFICANT MOISTURE...AND THEREFORE THE STRONGER/SEVERE STORM THREAT HAS BEEN SMALLER THAN IT MIGHT HAVE BEEN. DEFINITELY NOT A SUMMER-TIME PATTERN. THAT SAID...A FEW THINGS TO FOCUS ON IN THIS PORTION OF THE LONG TERM AS THE GFS AND EC PRODUCE A PARADE OF SHORTWAVE TROUGHS...SPINNING ONE ACROSS THE REGION THU MORNING...ANOTHER THU NIGHT/FRI...AND THEN ANOTHER LOBE OF ENERGY JUST NORTH FOR FRI/SAT. THE MODELS PRODUCE SOME PCPN FOR THU MORNING...AND THEN AGAIN FRI NIGHT/SAT...ALONG A COLD FRONT/MOISTURE AXIS ASSOCIATED WITH THE SHORTWAVE TO THE NORTH. TRYING TO REFINE TIMING IS DIFFICULT THIS MANY DAYS OUT...ESPECIALLY WITH THE VARIOUS BITS OF ENERGY THAT WOULD SLIDE ACROSS THE REGION. IT DOES LOOK REASONABLE THAT THERE WILL BE PCPN CHANCES THROUGH MUCH OF THE END OF THIS WEEK...WITH THU MORNING AND THE FRI NIGHT/SAT TIME FRAME POSSIBLY HOLDING THE BEST CHANCES. TEMPERATURES...AS ALLUDED TOO...WILL STAY AT OR BELOW THE SEASONABLE NORMALS...WITH A FEW DAYS OF 70S LIKELY. AVIATION... CURRENT RADAR SHOWING CONVECTION OVER WESTERN MINNESOTA IN ZONE OF WARM ADVECTION ISENTROPIC LIFT AHEAD OF AN APPROACHING COLD FRONT. RUC SHOWING ZONE OF WARM ADVECTION/ISENTROPIC LIFT TO PROGRESS SOUTHWARD THOUGH THE EARLY MORNING HOURS WITH MOISTURE TRANSPORT STRENGTHENING BETWEEN 09Z-12Z. EXPECT CONVECTION TO CONTINUE DROPPING SOUTHEAST IN NORTHWEST FLOW ALOFT APPROACHING THE KRST TAF SITE AROUND 10Z-11Z AND KLSE AROUND 12Z-13Z. FOR NOW HAVE MENTIONED MAINLY SHRA IN TAFS WITH CB TO INDICATE THE POSSIBILITY OF STRONGER STORMS. THESE MAY HAVE TO BE UPDATED AS THE CONVECTION NEARS THE TAF SITES. MVFR VISIBILITIES LIKELY WITHIN THE HEAVIER SHOWERS FOR AT LEAST A FEW HOURS THIS MORNING. LATER TODAY...THE COLD FRONT WILL APPROACH THE AREA. STILL SOME UNCERTAINTY WITH REGARD CONVECTIVE POTENTIAL GIVEN MORNING CONVECTION STABILIZING AFFECT ON THE ATMOSPHERE. HOWEVER...MODELS INDICATE MLCAPES APPROACHING 1000-1500 J/KG BY LATE AFTERNOON AHEAD OF THE COLD FRONT ALONG WITH 25 KNOTS OF 0-3KM SHEAR. FRONT WILL MAKE IT THROUGH THE TAF SITES DURING PEAK HEATING. WITH THESE UNCERTAINTIES TAFS FOR NOW JUST MENTIONING VCSH FOR THE AFTERNOON HOURS...BUT WILL BE MONITORED CLOSELY. AFTER FRONTAL PASSAGE...EXPECT VFR CONDITIONS THROUGH THE EVENING AND OVERNIGHT HOURS. RABERDING && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...RIECK UPDATE...BOYNE AVIATION...RABERDING
Hazardous weather outlook, Jul 27, 11:52 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1152 AM CDT MON JUL 27 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-281100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1152 AM CDT MON JUL 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS AS IT MOVES SOUTHEAST THROUGH THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE BETWEEN 2 PM AND 9 PM. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND MAYBE AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL SETTLE SOUTH OF THE AREA ON TUESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHWEST WISCONSIN AND NORTHEAST IOWA...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. PERIODIC THUNDERSTORM CHANCES WILL THEN CONTINUE THROUGH SUNDAY. AT THIS TIME IT IS TOO EARLY TO DISCERN THE SEVERE POTENTIAL OF ANY OF THESE STORMS. HOWEVER...A COLD FRONT LOOKS TO MOVE THROUGH THE AREA FRIDAY NIGHT AND SATURDAY...AND EARLY INDICATIONS FAVOR CONDITIONS SUPPORTIVE OF STRONGER STORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA...AND 4 PM AND 9 PM IN WESTERN WISCONSIN. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
In the hours before
Local storm report, Jul 27, 2:26 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
226 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 2 NE BLACK RIVER FALLS 44.32N 90.82W
07/27/2009 E0.50 INCH JACKSON WI PUBLIC
&&
DANBLocal storm report, Jul 27, 2:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
239 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM TSTM WND GST 3 N BLACK RIVER FALLS 44.34N 90.85W
07/27/2009 E30 MPH JACKSON WI AMATEUR RADIO
RAIN BLOWING SIDEWAYS WITH LEAVES IN THE AIR
&&
DANBLocal storm report, Jul 27, 2:40 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
240 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND GST 7 ESE BLACK RIVER FALLS 44.26N 90.72W
07/27/2009 E45 MPH JACKSON WI AMATEUR RADIO
NO HAIL REPORTED
&&
SHEALocal storm report, Jul 27, 2:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
246 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN 3 WSW ALMA CENTER 44.42N 90.97W
07/27/2009 M1.50 INCH JACKSON WI PUBLIC
&&
SHEALocal storm report, Jul 27, 2:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
253 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TSTM WND DMG 5 NNE BLACK RIVER FALLS 44.37N 90.81W
07/27/2009 JACKSON WI LAW ENFORCEMENT
SHERIFF DEPT REPORTS 25 TO 30 TREES DOWN ALONG HIGHWAY 12
AND COUNTY ROADS K AND E
&&
SHEALocal storm report, Jul 27, 2:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
259 PM CDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND GST 4 NE MILLSTON 44.24N 90.59W
07/27/2009 E50 MPH JACKSON WI PUBLIC
LEAF DEBRIS IN THE AIR AND A LARGE AMOUNT OF PEA SIZED
HAIL.
&&
DANBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:15 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 60 min |
| Jul 27, 2:50 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 25 min |
| Jul 27, 3:12 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau | 48 min |
| Jul 27, 3:29 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 46 min |
| Jul 27, 4:12 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 48 min |
| Jul 27, 4:21 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 39 min |
| Jul 27, 4:44 PM CDT | Severe Thunderstorm Warning | ARX | Juneau, Monroe, Vernon | 61 min |
| Jul 27, 5:00 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Richland | 60 min |
| Jul 27, 5:15 PM CDT | Tornado Warning | ARX | Crawford, Richland | 60 min |
| Jul 27, 5:36 PM CDT | Tornado Warning | ARX | Richland | 54 min |
| Jul 27, 5:59 PM CDT | Tornado Warning | ARX | Grant, Richland | 42 min |
| Jul 27, 6:10 PM CDT | Tornado Warning | ARX | Richland | 31 min |
| Jul 27, 6:21 PM CDT | Tornado Warning | ARX | Grant | 24 min |
| Jul 27, 6:24 PM CDT | Areal Flood Advisory | ARX | Crawford, Grant, Richland | 106 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.